MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. VALEO BALLOON EXPANDABLE STENT; CATHETER, BILIARY, DIAGNOSTIC

BARD PERIPHERAL VASCULAR, INC. VALEO BALLOON EXPANDABLE STENT; CATHETER, BILIARY, DIAGNOSTIC
Model Number EV08362CD
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/02/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No hospital/medical records or medical images have been made available to the manufacturer.As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that during a balloon expandable stent placement in the left common artery, the stent allegedly dislodged from the balloon while advancing through the 7fr sheath.The health care provider successfully removed the stent and delivery system from the patient and deployed another stent to complete the procedure.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: the device history records were reviewed with special attention to the raw materials, subassemblies, manufacturing process and quality control testing.This lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint reported to date for this lot number and failure mode.Visual/microscopic inspection: the balloon size for this product is printed on the balloon hub of the catheter and identified the returned sample as an 8mm x 36mm balloon.The stent was returned on the balloon; the stent was dislodged distally, with the distal end of the stent 1.1cm from the distal tip.The balloon was examined under magnification (20x) and stent crimp marks were visible on the balloon.This indicates that the stent was crimped on the appropriate balloon location during the manufacturing process.No other anomalies were noted.Functional/performance evaluation: functional testing could not be performed as the stent was loose on the balloon.Medical records review: medical records were not provided; therefore, a review could not be performed.Image/photo review: images/photos were not provided; therefore, a review could not be performed.Conclusion: a visual inspection found the stent returned on the balloon, however the stent was dislodged distally toward the distal tip.The balloon was examined under microscopic magnification and crimp marks were noted on the balloon.The investigation is confirmed for the reported dislodgment.The definitive root cause for the identified dislodgment could not be determined based upon the available information.It is unknown if procedural issues inserting the device through the sheath contributed to the reported event.Labeling review: the current ifu (instructions for use) states: indication: the valeo biliary stent is intended for use in the palliation of malignant strictures (neoplasms) in the biliary tree.Warnings: the safety and effectiveness of this device for use in the vascular system have not been established.If resistance occurs during movement through the sheath/guiding catheter, the stent/catheter should be withdrawn carefully.During implantation, if resistance occurs after the stent has exited the sheath/guiding catheter or if the stent cannot be delivered to the target location, attempts to retract the stent/catheter into the sheath/guiding catheter may result in dislodgement and embolization of the stent.The stent/catheter/sheath/guiding catheter should be removed as a single unit.The stent cannot be re-positioned after it is fully deployed.Precautions: recrossing a partially or fully deployed stent with adjunct devices must be performed with caution to avoid damage to the stent architecture.
 
Event or Problem Description

Brand Name
VALEO BALLOON EXPANDABLE STENT
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key6679109
Report Number2020394-2017-00750
Device Sequence Number16615124
Product Code FGE
UDI-Device Identifier00801741000843
UDI-Public(01)00801741000843
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K052132
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/09/2018
Device Model NumberEV08362CD
Device Catalogue NumberEV08362CD
Device Lot NumberGFAV1549
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/21/2017
Initial Date Received by Manufacturer 06/04/2017
Supplement Date Received by Manufacturer08/29/2017
Initial Report FDA Received Date06/29/2017
Supplement Report FDA Received Date09/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age74 YR
Patient Weight97